MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532220
Medical Device Problem Codes Positioning Failure (1158); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2021.During the procedure, when the stent was advanced over the guidewire and through the stricture, the nurse attempted to deploy the stent but met a lot of resistance.The physician ensured the elevator and scope dials were relaxed.The nurse attempted to pull harder until the pull wire separated from the catheter outside the scope and the stent failed to deploy.The stent and delivery system was removed and another advanix-naviflex biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent damaged.
 
Additional Manufacturer Narrative
(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the stent was buckled at proximal pigtail, also the stent was deformed, the pigtails did not have the proper shape indicating handling and manipulation of the device.Findings from visual analysis indicates that likely there were issues to deploy the stent during procedure.The stent was not kinked.No other issues with the device were noted.He reported event was confirmed.According to product analysis, the device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; visual assessment identified that the stent was damaged (buckled) at proximal pigtail, also the stent was deformed, it did not have the proper shape.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity, handling and manipulation of the device during procedure can lead to damage the stent, interaction with the scope/guidewire, also user technique to load the stent over the delivery system can contribute with the observed damages.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12770674
Report Number3005099803-2021-05708
Device Sequence Number11549606
Product Code FGE
UDI-Device Identifier08714729787006
UDI-Public08714729787006
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberM00532220
Device Catalogue Number3222
Device Lot Number0026861145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown